Rotation Number as a Complete Topological Invariant of a Simple Isotopic Class of Rough Transformations of a Circle
Received 05 November 2018; accepted 14 November 2018
2018, Vol. 14, no. 4, pp. 543-551
Author(s): Nozdrinova E. V.
The problem of the existence of a simple arc connecting two structurally stable systems on a closed manifold is included in the list of the fifty most important problems of dynamical systems. This problem was solved by S. Newhouse and M. Peixoto for Morse – Smale flows on an arbitrary closed manifold in 1980. As follows from the works of Sh. Matsumoto, P. Blanchard, V. Grines, E.Nozdrinova, and O.Pochinka, for the Morse – Smale cascades, obstructions to the existence of such an arc exist on closed manifolds of any dimension. In these works, necessary and sufficient conditions for belonging to the same simple isotopic class for gradient-like diffeomorphisms on a surface or a three-dimensional sphere were found. This article is the next step in this direction. Namely, the author has established that all orientation-reversing diffeomorphisms of a circle are in one component of a simple connection, whereas the simple isotopy class of an orientation-preserving transformation of a circle is completely determined by the Poincar´e rotation number.
PDF, 286.19 Kb
This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License